Pristiq Drug Interactions
Pristiq and Serotonin Syndrome
Several of the known interactions with Pristiq are related to a potentially dangerous group of symptoms known as serotonin syndrome. Such symptoms might include:
- Fast heartbeat
- Feeling faint
- Muscle spasm
- Difficulty walking
Serotonin syndrome usually occurs when people take more than one medication that affects serotonin at the same time. Talk to your healthcare provider before taking these medications together. In many cases, such combinations are still recommended, although with more careful monitoring. Call your healthcare provider right away if you have any of these symptoms, as serotonin syndrome can be dangerous.
Pristiq Interactions Explained
The following sections explain in detail the potentially negative interactions that can occur when Pristiq is combined with any of the drugs listed above.
People are typically advised to avoid alcohol while taking Pristiq. Consuming alcohol and Pristiq together may cause unwanted side effects.
Anticoagulant or Antiplatelet Medications
Combining Pristiq with medications that "thin" the blood (medications with anticoagulant or antiplatelet properties) could increase the risk of bleeding. Check with your healthcare provider before taking Pristiq with any of these medications.
Because combining Pristiq with buspirone may increase the risk of serotonin syndrome, check with your healthcare provider before taking these medications together.
Taking Pristiq with ketoconazole may increase the level of Pristiq in your blood, possibly increasing your risk of side effects. Your healthcare provider may need to decrease your Pristiq dosage to prevent this from occurring.